MAUDE Adverse Event Report: LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0006900
Medical Device Problem Codes Device Displays Incorrect Message (2591); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the console device displayed errors 253 and 273, the bleeding was stopped using an alternate device and the procedure was canceled.There was no reported permanent impairment or injury to the patient this event is being reported for a cancelled procedure with the patient under sedation or sedation status unknown.
 
Additional Manufacturer Narrative
The console and/or parts were not returned for analysis.However, a field service engineer (fse) performed an onsite field service to evaluate and carried out console repairs.During initial console evaluation, the console pyro board was found misaligned likely contributing to the reported difficulties.Although the customer did not report issues with the console high reflector (hr) and output coupler (oc) mirrors, the fse found them to be defective.The fse adjusted and aligned the pyro board and replaced the hr and oc components.After alignment of the console pyro board component by fse, no further error codes occurred.Alignment of the pyro board is part of the fse routine preventive maintenance.Although the customer did not report issues with the console high reflector (hr) and output coupler (oc) mirrors, the fse found them to be defective during evaluation.This finding is unrelated to the initial reported issue by the customer; however, the manufacturer is further investigating to determine root cause and if additional actions are required.
 
Event or Problem Description
It was reported, that during procedure, the console device displayed errors 253 (lasing and safety-pyro low limit fail) and 273 (safety ok h/w line fail).The bleeding was stopped using an alternate device and the procedure was canceled.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.This event is being reported for aborted/cancelled procedure with a patient under anesthesia or sedation status unknown.

Brand Name
MOSES PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6, yokneam
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
hakidman st. 6
hakidm 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16312326
Report Number2124215-2023-04743
Device Sequence Number12308320
Product Code GEX
UDI-Device Identifier07290109145402
UDI-Public07290109145402
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-0006900
Device Catalogue NumberGA-0006900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2014
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale